Kansas, 2007Flash Flood in Kansas, May 26, 2007
May 26, 2007 · NWS ICT · 1 event in 1 county or zone
Slow moving thunderstorms produced unneeded very heavy rainfall amounts across Saline County during the late afternoon and evening hours of May 26th. Excessive runoff produced some flash flooding across the county.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Slow moving thunderstorms produced unneeded very heavy rainfall amounts across Saline County during the late afternoon and evening hours of May 26th. Excessive runoff produced some flash flooding across the county.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before the first event at May 26, 2:01 PM CST, 2 hours 39 minutes earlier.
Area forecast discussion, May 26, 2:01 PM CST, 2 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
301 PM CDT SAT MAY 26 2007
.DISCUSSION...
TONIGHT AND SUNDAY... COLD FRONT WILL SAG TO ABOUT INTERSTATE 70
BY SUNDAY MORNING BEFORE LIFTING OFF TO THE NORTHEAST AS A WARM
FRONT DURING THE DAY. WE SHOULD SEE SOME SHOWERS AND STORMS
DEVELOP DUE TO DECENT CONVERGENCE ALONG THE BOUNDARY TONIGHT AND
THEN REDEVELOP IN THE WARM SECTOR ACROSS SOUTHEAST KANSAS ON
SUNDAY. HEAVY RAINS ARE POSSIBLE AS COPIOUS AMOUNTS OF MOISTURE
STREAMS NORTH INTO THE FORECAST AREA. I DO NOT ANTICIPATE ANY
SIGNIFICANT SEVERE WEATHER WITH ANY STORMS THAT FIRE AS THE AREA
IS LIMITED ON INSTABILITY.
MONDAY...
WE MAY SEE A FEW LINGERING SHOWERS AND THUNDERSTORMS IN THE FAR
SOUTHEASTERN SECTIONS OF THE FORECAST AREA AS THE SYSTEM FINALLY
TREKS EASTWARD. REMAINING SECTIONS WILL REMAIN DRY WITH DECENT
SOUTHERLY FLOW. THIS WILL KEEP THE DEEP MOISTURE INTACT FOR THE
NEXT SYSTEM ON TUESDAY.
EXTENDED...
TUESDAY THOUGH FRIDAY
MAIN WEATHER ISSUES WILL OCCUR EARLY IN THE EXTENDED PORTION OF THE
FORECAST. WILL FOLLOW GFS MODEL FOR BASIS OF FORECAST. COLD FRONT
WILL EXTEND FROM THE DAKOTAS SOUTH AND WEST INTO FAR WESTERN
KANSAS. THE FRONT WILL BEGIN TO SLIDE SOUTHEAST DURING THE DAY ON
TUESDAY AND ALLOW FOR PLENTY OF MOISTURE TO POOL AHEAD OF THE
FRONT. THE FRONT WILL SLIDE OUT OF THE FORECAST AREA BY EARLY
WEDNESDAY MORNING. PLENTY OF LIFT WILL BE PRESENT AND THUNDERSTORM
CHANCES ARE INCREASING TUESDAY NIGHT INTO WEDNESDAY MORNING. AT THIS
TIME...THE BEST ISENTROPIC LIFT ON THE 305K SURFACE SETS UP OVER THE
FORECAST AREA DURING THIS TIME FRAME. WITH PLENTY OF MOISTURE IN
THE ATMOSPHERE...HEAVY RAINS WILL DEFINITELY BE A POSSIBILITY AND
COULD POSE ISSUES ACROSS THOSE LOCATIONS ALREADY EXPERIENCING WATER
PROBLEMS. WITH FRONTAL PASSAGE...HIGH PRESSURE WILL FINALLY FILTER
INTO THE FORECAST AREA THURSDAY AND FRIDAY...PRODUCING PLEASANT
WEATHER HEADING INTO THE WEEKEND.
.AVIATION...18Z TAFS RSL/SLN/HUT/ICT/CNU
SCATTERED TO NUMEROUS CONVECTION LIKELY THIS AFTERNOON DURING PEAK
HEATING VIRTUALLY ANYWHERE ACROSS CENTRAL AND SOUTHEASTERN KS. BEST
CHANCES FOR T-STORMS WILL BE FOCUSED NEAR STATIONARY FRONT FROM SW
THRU NORTH CENTRAL KS THIS PM/EARLY EVE AFFECTING RSL/SLN/HUT TAF
SITES. WITH MLCAPES OF 1000-1500 J/KG...NIL CONVECTIVE
INHIBITION...SUBTROPICAL MOISTURE PRESENT...WILL CARRY TEMPO TS
GROUPS AT ALL SITES FM 18 TO 22Z WITH VCTS THIS EVE AND WILL RE-
EVALUATE AS TIME GOES ON.
&&
.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT 61 78 61 81 / 40 40 30 20
HUTCHINSON 60 79 61 81 / 40 40 30 20
NEWTON 61 78 61 81 / 50 40 30 20
ELDORADO 61 77 62 81 / 50 40 30 30
WINFIELD-KWLD 61 79 62 82 / 50 50 30 30
RUSSELL 59 79 60 82 / 40 30 30 20
GREAT BEND 59 80 61 82 / 40 30 30 20
SALINA 60 79 61 82 / 50 40 30 20
MCPHERSON 60 79 61 81 / 50 40 30 20
COFFEYVILLE 61 78 62 81 / 50 60 30 30
CHANUTE 61 77 63 81 / 50 50 30 30
IOLA 61 77 63 81 / 50 50 30 30
PARSONS-KPPF 61 77 63 81 / 50 60 30 30
&&
.ICT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
CHANCE
Hazardous weather outlook, May 26, 2:26 PM CST, 2 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
326 PM CDT SAT MAY 26 2007
KSZ032-033-047>053-067>072-082-083-091>096-098>100-272130-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
326 PM CDT SAT MAY 26 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.
.DAY ONE...TONIGHT
RIVER FLOODING AS WELL AS COUNTY WIDE FLOODING WILL CONTINUE TO
IMPACT MUCH OF CENTRAL AND PART OF SOUTH CENTRAL KANSAS THROUGH
TONIGHT. THE MOST SERIOUS FLOODING WILL OCCUR NEAR HAVEN ON THE ARKANSAS
RIVER WHERE MAJOR FLOODING IS OCCURRING.
FOR DETAILS PLEASE REFER TO THE LATEST RIVER FLOOD WARNINGS AND
FLOOD STATEMENTS.
THUNDERSTORMS WILL REMAIN A POSSIBILITY TONIGHT ACROSS ALL OF THE
FORECAST AREA. STORMS ARE NOT EXPECTED TO BECOME SEVERE.
HOWEVER...ANY RAIN THAT FALLS WILL ONLY AGGRAVATE THE FLOODING
SITUATION IN CENTRAL KANSAS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
RIVER FLOODING IS LIKELY TO CONTINUE IN PARTS OF CENTRAL AND
SOUTH-CENTRAL KANSAS ON SUNDAY. PLEASE LISTEN FOR THE LATEST RIVER
FLOOD STATEMENTS FOR DETAILS.
THERE IS A CHANCE OF THUNDERSTORMS OVER ALL AREAS ON SUNDAY.
HOWEVER...THE THUNDERSTORMS ARE NOT FORECAST TO BE STRONG OR
SEVERE.
FROM MONDAY THROUGH TUESDAY...THERE IS A SLIGHT CHANCE OF
THUNDERSTORMS FOR MOST AREAS...HOWEVER THE THUNDERSTORMS ARE NOT
FORECAST TO BE STRONG OR SEVERE.
ON TUESDAY AND TUESDAY NIGHT...THUNDERSTORMS ARE POSSIBLE OVER
CENTRAL AND MOST OF SOUTH-CENTRAL KANSAS...ESPECIALLY TUESDAY
NIGHT...AS A STRONG COLD FRONT SURGES SOUTHEAST ACROSS THESE
AREAS. AT THIS TIME...THE BETTER CHANCES FOR SEVERE THUNDERSTORMS
APPEARS TARGETED FOR THE NORTHERN PLAINS. HOWEVER...ONE IS URGED
TO LISTEN FOR LATER HAZARDOUS WEATHER OUTLOOKS COVERING THIS
PERIOD... ESPECIALLY THOSE ISSUED ON MONDAY.
.SPOTTER INFORMATION STATEMENT...
SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED.
&&
FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP
CHANCE
In the hours before
Special weather statement, May 26, 3:13 PM CST, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
413 PM CDT SAT MAY 26 2007
KSZ049-262145-
SALINE-
413 PM CDT SAT MAY 26 2007
...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR SALINE COUNTY...
AT 410 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
THUNDERSTORMS WITH TORRENTIAL RAINFALL ALONG A LINE EXTENDING FROM
SOLOMON TO ASSARIA...AND MOVING NORTHEAST AT 15 MPH.
THESE STORMS WILL HAVE THE CAPABILITY OF PRODUCING RAINFALL RATES
OF ONE INCH PER HOUR. GUSTY WINDS TO 45 MPH AND SMALL HAIL WILL
ALSO BE POSSIBLE.
DARMOFAL
Special weather statement, May 26, 4:01 PM CST, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
501 PM CDT SAT MAY 26 2007
KSZ067-262230-
RENO-
501 PM CDT SAT MAY 26 2007
...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR RENO COUNTY...
AT 459 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
THUNDERSTORM WITH TORRENTIAL RAINFALL...6 MILES SOUTHWEST OF
HAVEN...OR 15 MILES SOUTH OF HUTCHINSON...AND MOVING NORTHEAST AT 10
MPH.
OTHER STORMS WERE ALSO DEVELOPING ACROSS EASTERN RENO COUNTY FROM
NORTH OF PRETTY PRAIRIE TO SOUTHEAST OF HUTCHINSON. THESE STORMS WILL
HAVE THE CAPABILITY OF PRODUCING RAINFALL RATES OF ONE INCH PER
HOUR. GUSTY WINDS TO 45 MPH AND SMALL HAIL WILL ALSO BE POSSIBLE.
DARMOFAL
Flash Flood, Saline
- When
- May 26, 4:40 PM CST to 7:00 PM CST
- Where
- Saline County, Salina
- Cause
- Heavy Rain
- Reported by
- Trained Spotter
- Coordinates
- 38.830, -97.600
Slow moving thunderstorms dropped 4 to 5 inches of rainfall over just a 2-hour time period, resulting in flash flooding across Saline County. Roads east of New Cambria were flooded, and street flooding was prevalent across Salina.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in Alabama, May 26, 20071 death · 1 event
- Tornado and Flash Flooding in Kansas, May 26, 2007$300,000 · EF0 · 5 events
- Flooding and Damaging Wind in Illinois, May 26, 2007$50,000 · 60 kt wind · 5 events
- Lightning Strike in Missouri, May 26, 2007$15,000 · 1 event
- Lightning Strike in Indiana, May 26, 20071 injured · 1 event
- Hail in Indiana, May 26, 20070.88 in hail · 6 events
- Hail and Heavy Rain in Kansas, May 26, 20071 in hail · 5 events
- Hail and Damaging Winds in Illinois, May 26, 2007$10,000 · 1 in hail · 4 events
- Hail and Damaging Winds in Virginia, May 26, 2007$3,000 · 50 kt wind · 4 events
- Flash Flooding in Texas, May 26, 20073 events
- Hail and Damaging Winds in Ohio, May 26, 2007$2,000 · 50 kt wind · 3 events
- Hail and Damaging Wind in Illinois, May 26, 2007$5,000 · 1 in hail · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 35462.